Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


newly hiv+
Dec 12, 2007

i was diagnosed on my birthday 6 months ago. i have started atripla 3 months ago (cd4 450, vl of 170,000). about a month after beginning atripla i could palpate my cervical lypmh nodes. now i can palpate my supracalvicular nodes. i have been feeling fine (other than some gi issues), and was wondering if this is something that i should tell my doctors. i not really proficient in the hiv treatment, could the restoration of the cd4 enlarge the supraclavicular nodes. please help me. sincerely, nys rn...

Response from Dr. Frascino

Hello NYS RN,

Immune reconstitution can, in some cases, cause enlargement of some lymph nodes. However, I feel you are being hypervigilant about your illness. You are on Atripla and your CD4 counts are reasonably good (450). I would suggest that if the nodes are not painful or rapidly changing and you continue to feel "fine," there is no urgency in contacting your HIV specialist about this issue. Just plan to mention it to him at the time of your next routine visit. In the meantime you can learn more about the natural history of HIV-disease and its management. There is a wealth of information on this site. Check out the archives, other forums and basic information articles (easily accessed on The Body's homepage).

I see nothing worrisome about your clinical course to date. Hopefully your Atripla will begin to drive your plasma HIV viral load down and that will allow a rise in your CD4 count.

Good luck.

Dr. Bob



Previous
Can a child contact HIV from a carrier who's "dads friend"? (CASUAL CONTACT, HIV BASICS)
Next
About ARS (interesting question, I think) (NATURAL HISTORY) (ARS SYMPTOMS)

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement